# SDR CA050919004

- Difficulty date: September 16, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 4,052 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2312 · VHF Communications System
- Part: Radio
- Part number: 069010320101
- Condition: Odor
- Location: Vhf
- Stage of operation: CL
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

(CAN) 15 MINUTES INTO CLIMB TO ALTITUDE, PILOTS SAW AND SMELLED SMOKE EMANATING FROM LOWER PORTION OF COPILOT'S WINDSHIELD.  AIRCRAFT RETURNED TO BASE OF DEPARTURE, MEANWHILE CIRCUIT BREAKERS FOR WHAT APPEARED TO BE CAUSE OF SMOKE WERE PULLED. WINDSHIELD HEAT BREAKERS WERE PULLED.  INVESTIGATION ON GROUND REVEALED STRONG BURNED SMELL EMANATING FROM NR 1 VHF NAV/COMM ONCE REMOVED FROM INSTALLATION RACK.  BACK OF NAV/COMM IS LOCATED BELOW COPILOT'S WINDSHIELD AND THIS IS WHY SMOKE WAS COMING FROM LOWER PORTION OF WINDSHIELD. NAV/COMM REPLACED WITH SERVICEABLE UNIT.
